MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT375
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Visual Impairment (2138); No Code Available (3191)
Date of Event 07/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Explant date: if explanted, give date: not applicable.To date there is no indication that the lens has been explanted.(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
Reportedly, a physician complained a case in which a toric iol was implanted and essentially provided no astigmatism correction.The zxt375 10.5 diopter intraocular lens was implanted in a female patient's left eye on (b)(6)2017.Patient's vision was on 2100.However, on (b)(6)17 patient's visual acuity was 20/70, lens was rotated on (b)(6)2017.Post rotation, patient's visual acuity as 20/60.And on (b)(6)2017 the patient's visual acuity for distance was 20/40, intermediate: 20/50, and near 20/80.The refraction was plano + 125 at 10.No other information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the intraocular lens (iol) was not returned to the manufacturing site as it remains implanted.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6843722
Report Number9614546-2017-00837
Device Sequence Number699659
Product Code MFK
UDI-Device Identifier05050474606784
UDI-Public(01)05050474606784(17)220522
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/22/2022
Device Model NumberZXT375
Device Catalogue NumberZXT375U105
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/10/2017
Supplement Date Received by Manufacturer09/26/2017
Initial Report FDA Received Date09/05/2017
Supplement Report FDA Received Date10/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR